High Wind, Marion
- When
- March 14, 6:15 PM EST
- Where
- Marion forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- AWOS,ASOS,MESONET,ETC
Private weather station used by public observer to obtain an estimated wind gust of 65 mph in the town of Fellowship.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Private weather station used by public observer to obtain an estimated wind gust of 65 mph in the town of Fellowship.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 14, 1:41 PM EST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 141 PM EST MON MAR 14 2005 ...SVR THUNDERSTORM WATCH FOR SOUTHEAST GA UNTIL 7 PM... .SYNOPSIS...A COLD FRONT EXTENDS ACROSS SOUTH GA AND IS SLOWLY MAKING ITS WAYS SOUTHWARD THROUGH THE JAX FORECAST AREA /FA/. THE ATMOSPHERE IS VERY UNSTABLE SOUTH OF THE FRONT WITH LAPS ANALYSIS SHOWING LIFTED INDICES OF -6 AND CAPES FROM 1000-2000 J/KG. 24 HRS AGO DEW PTS WHERE IN THE 30S...WHILE THIS HOUR MID 60 DEG PTS PREVAIL. RUC40 ANALYSIS SHOWS NEGATIVE VORTICITY ADVECTION /NVA/ DEPARTING S GA AND N FL...TRAILED BY A POSITIVE VORTICITY LOBE MOVING EASTWARD ACROSS SOUTHERN FL. SATELLITE IMAGERY SHOWS A BKN CU FILED OVER GA...WHILE A PRE-FRONTAL BAND OF CONVECTION EXTENDS ACROSS CENTRAL FL. MOST CONVECTION IN THIS PRE-FRONTAL BAND HAS REMAINED SOUTH OF MARION COUNTY THUS FAR TODAY...WITH THE EXCEPTION OF ONE STRONG STORM EARLY THIS MORNING. STILL SUSPECT THAT HAIL AND GUSTY WINDS WILL BE THE PRIMARY CONCERNS FROM RESULTANT STORMS THIS AFTN AND THIS EVENING. && .SHORT TERM...WILL CONTINUE WITH MENTION OF ISOLD STRONG STORMS THIS EVENING AS BOUNDARY COLLISIONS OCCUR IN THE VICINITY OF THE SOUTHWARD PROPAGATING FRONT. WITH SUCH WARM TEMPS INLAND THIS AFTN (UPPER 70S) STILL SUSPECT WE COULD GET A LATE AFTN SEABREEZE ALONG THE EAST COAST...AND COUPLED WITH THE SOUTHWARD MOVING FRONT...THIS COULD FOCUS CONVECTIVE DEVELOPMENT ALONG THE IMMEDIATE COAST THIS EVENING. WLY STEERING FLOW WILL CARRY MOST CONVECTION OFFSHORE...AND EXPECT MOST PRECIP WILL BE CLEAR OF THE JAX FA BY 10 PM. SKIES WILL REMAIN MOSTLY CLOUDY THROUGH THE PRE-DAWN HOURS...WITH A FEW PEEKS OF SUN POSSIBLE BY SUNRISE. MIN TEMPS ONLY IN THE LWR 50S INLAND TO NEAR 60 ALONG THE COAST. A COOLER AND MORE DREARY DAY FOR MUCH OF THE AREA TUESDAY AS A WEAK WEDGE EXTENDS DOWN THE EASTERN SEABOARD AS THE FRONTAL BOUNDARY BEGINS TO STALL ACROSS CENTRAL FL. AT THIS TIME HAVE FORECASTED A 20 DEG TEMP GRADIENT ACROSS THE CWA WITH HIGHS ONLY IN THE LWR 60S ACROSS OUR GA ZONES TO UPPER 70S ACROSS MARION COUNTY WHICH WILL BE CLOSER TO THE LINGERING FRONT. PARTLY CLOUDY SKIES WILL BE SHORT- LIVED AS GOMEX MOISTURE INCREASES OVER THE AREA AHEAD OF A DEVELOPING LOW ACROSS THE NORTHERN GULF COAST REGION. PRECIP IS EXPECTED TO BEGIN OVER OUR SW FL ZONES TUE AFTN...AS THE STALLED FRONT ACROSS CENTRAL BEGINS TO LIFT NWD AS A WARM FRONT AHEAD OF THE DEVELOPING GULF LOW. AS THE WARM FRONT LIFTS UP THE FL PENINSULA AND OVER SOUTH GA TUE NIGHT...EXTREMELY STRONG SUB-TROP JET DYNAMICS DEVELOP OVER THE SOUTHEAST REGION. THE GFS80 SHOWS A BACK-BUILDING 200-250MB JET AND STRONG DIVERGENCE OVER THE AREA DURING THIS PERIOD AND WITH LOW LVL GULF FLOW OF 40-45 KTS THE MOISTURE INFLUX WILL BE PRIME FOR CONVECTION ALONG AND IN THE VICINITY OF THE WARM FRONT. HAVE INCREASED POPS TUE NIGHT-WED TO CATEGORICAL AND MENTIONED HVY PRECIP. STORM TOTAL ACCUMULATIONS LOOK TO BE ON THE ORDER OF 2-4 INCHES ACROSS THE AREA...WITH ISOLD AMTS OF 5-6 NOT OUT OF THE QUESTION ESPECIALLY FOR OUR GA ZONES WHERE THE SFC LOW WILL TRACK OVER LATE WED. WED NIGHT INTO EARLY THURS WEAK LOW PRESSURE WILL LINGER OVER THE AREA UNTIL LATE THURS WHEN THE MID LVL TROUGH FINALLY EJECTS DOWNSTREAM OF THE EASTERN SEABOARD. EXPECT DRIER AIR TO FILTER INTO THE AREA LATE THURS-FRI BEFORE THE APPROACH OF THE NEXT STORM SYSTEM THIS WEEKEND. .LONG TERM...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH EARLY NEXT WEEK AS THE SOUTHERN STREAM JET REMAINS IN PLACE OVER THE REGION. A SERIES OF SFC LOWS WILL TRACK ACROSS OR JUST NORTH OF THE AREA...THE FIRST ONE ON SAT TRAILED BY A SECOND MON. WILL CARRY A LOW CHC OF POPS THROUGH THE EXTENDED PERIOD AND NEAR CLIMO TEMPS WITH HIGHS IN THE LOW-MID 70S AND MINS IN THE LWR 50S. && .MARINE...NO SIGNICANT CHANGES EXPECTED TO THE PACKAGE AT THIS TIME. SVR TSTORM WATCH #50 IN EFFECT FOR GA WATERS UNTIL 7 PM. && .PRELIMINARY POINT TEMPS/POPS... AMG 51 65 55 62 / 10 30 80 80 SSI 55 62 59 64 / 30 30 80 80 JAX 57 67 61 71 / 20 20 80 80 SGJ 60 68 64 72 / 30 20 70 80 GNV 59 75 63 73 / 20 20 70 80 OCF 60 77 64 75 / 20 30 70 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...SEVERE THUNDERSTORM WATCH #50 FOR ALL ZONES UNTIL 7 PM. AM...SEVERE THUNDERSTORM WATCH #50 FOR AMZ450-AMZ470 UNTIL 7 PM.. && PUBLIC...24/ENYEDI MARINE/FIRE WX....13/WOLF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 148 PM EST MON MAR 14 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 148 PM EST MON MAR 14 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS UNTIL 7 PM... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA THIS AFTERNOON. ONE INCH HAIL AND WIND GUSTS OVER 50 MPH ARE POSSIBLE IN THE STRONGEST STORMS...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING. THE STRONGEST STORMS WILL DEVELOP AFTER 2 PM AFTERNOON AND GENERALLY MOVE EAST TO SOUTHEAST AT 35 MPH NORTH OF INTERSTATE 10 AND THE ADJACENT COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... ...SIGNIFICANT RAINFALL POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT... THUNDERSTORMS AND AREAS OF HEAVY RAIN ARE POSSIBLE AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE COLD FRONT STALLS ACROSS THE AREA AND THEN LIFTS NORTH AS A WARM FRONT. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE AS THE FRONT LIFTS NORTHWARD AHEAD OF AN AREA OF LOW PRESSURE OVER GEORGIA TUESDAY NIGHT AND WEDNESDAY. AS THE LOW TRACKS ACROSS THE AREA WEDNESDAY...THE CHANCE OF HEAVY RAINFALL WILL INCREASE OVER NORTH FLORIDA. STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED THIS AFTERNOON IN SOUTHEAST GEORGIA. SPOTTERS ARE REQUESTED TO REMAIN ON HIGH ALERT IN NORTHEAST FLORIDA...AND TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EST MON MAR 14 2005 GAZ150-163-142245- CLINCH GA-WARE GA- 507 PM EST MON MAR 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PORTIONS OF CLINCH AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EST... AT 507 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 3 MILES SOUTHEAST OF FARGO... MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 545 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 507 PM EST MON MAR 14 2005 GAZ150-163-142245- CLINCH GA-WARE GA- 507 PM EST MON MAR 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PORTIONS OF CLINCH AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EST... AT 507 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 3 MILES SOUTHEAST OF FARGO... MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 545 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 531 PM EST MON MAR 14 2005 GAZ154-166-142315- COASTAL CAMDEN GA-COASTAL GLYNN GA- 531 PM EST MON MAR 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CAMDEN AND SOUTHEAST GLYNN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EST... AT 531 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES WEST OF JEKYLL ISLAND...OR ABOUT 8 MILES SOUTHWEST OF BRUNSWICK...MOVING SOUTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JEKYLL ISLAND THROUGH 615 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EST MON MAR 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 7 W KINGSLAND 30.79N 81.78W
03/14/2005 CAMDEN GA AMATEUR RADIO
AMATEUR RADIO REPORT OF FENCES BLOWN DOWN ALONG HIGHWAY
40 ALONG THE ST MARYS RIVER.
&&
CAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 538 PM EST MON MAR 14 2005 GAZ162-163-142330- CLINCH GA-ECHOLS GA- 538 PM EST MON MAR 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN CLINCH AND NORTHERN ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EST... AT 538 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF MAYDAY...OR ABOUT 10 MILES NORTH OF STATENVILLE...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYDAY THROUGH 630 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 610 PM EST MON MAR 14 2005 GAZ136-150000- WAYNE GA- 610 PM EST MON MAR 14 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EST... AT 610 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF BROADHURST...OR ABOUT 10 MILES NORTHEAST OF PATTERSON...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BROADHURST AND GARDI THROUGH 700 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463511.